MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27
Model Number 04.01.0173
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 january 2022.Lot 1909882: (b)(4) items manufactured and released on 26-mar-2020.Expiration date: 2025-mar-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event.Clinical evaluation performed by medical affairs director.About 6 months after primary rsa, the glenosphere detaches from the baseplate and will likely require revision.As the revision surgery has not been performed yet, no direct examination of explants could be performed at the time of this report.The radiographs supplied do not carry a date, but in spite of the low quality of the images it appears that the glenosphere is not fully seated.We cannot determine if this suboptimal position has developed over time or if it was the case immediately after surgery.Incomplete seating of the glenosphere is the most probable cause for the subsequent detachment, but of course no definite conclusion can be drawn without explants to be properly examined.Additional items involved in the event, batch review performed on 19 january 2022: reverse shoulder system 04.01.0177 glenosphere screw (k170452) lot.189743 lot 189743: (b)(4) items manufactured and released on 31-oct-2018.Expiration date: 2023-oct-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event.Reverse shoulder system 04.01.0154 glenoid baseplate ø27x15 (k170452) lot.1910865 lot 1910865: (b)(4) items manufactured and released on 17-apr-2019.Expiration date: 2024-apr-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.
 
Event or Problem Description
About 6 months after the primary surgery, the screw of the glenosphere became loose and the glenosphere was not fixed anymore.The revision surgery will be performed.The date is undecided at the moment.
 
Additional Manufacturer Narrative
About 6 months after the primary surgery, the screw of the glenosphere became loose and the glenosphere was not fixed anymore.Revision surgery performed on (b)(6) 2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Devices returned on 08-april-2022 and analyzed.Visual inspection performed by r&d project manager mild circumferential signs are visible on the convex back surface of the glenosphere, probably due to friction with a peripheral glenoid screw.It is not possible to state whether the screw was positioned proud form the baseplate after the primary surgery or it backed out in the following months.The glenosphere screw shows circular scratches on the outer surface.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27
Common Device Name
REVERSE SHOULDER SYSTEM GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13532819
Report Number3005180920-2022-00101
Device Sequence Number14497746
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model Number04.01.0173
Device Catalogue Number04.01.0173
Device Lot Number1909882
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/18/2022
01/18/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/17/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian